Alert archive / Florida / Special Weather Statements in 2020

Special Weather Statement, NWS Miami, FL

July 6, 2020Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 6, 2020, 8:21 AM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2020, 8:21 AM EDT (12:21 UTC)
Expired
Jul 6, 2020, 9:00 AM EDT
In force
39 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2020-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2161 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2020-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2161 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

228 
WWUS82 KMFL 061221
SPSMFL

Special Weather Statement
National Weather Service Miami FL
821 AM EDT Mon Jul 6 2020
 
FLZ069-070-075-061300-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
821 AM EDT Mon Jul 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
900 AM EDT...

* At 821 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Royal Palm Hammock, or 9 miles
  northwest of Everglades City, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Marco Island, Chokoloskee, Everglades City, Golden Gate Estates,
  Plantation Island, Carnestown, Copeland, Royal Palm Hammock, Big
  Cypress National Preserve, South Blocks Golde, Fakahatchee Strand
  State Preserve, Picayune Strand State Forest, Port Of The Island,
  Intersection I-75 And Everglades Blvd, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2617 8158 2604 8119 2577 8128 2595 8168
TIME...MOT...LOC 1221Z 216DEG 14KT 2595 8151 

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 6, 3:42 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Jul 6, 3:42 AM EDT, 4 hours 39 minutes before
Area Forecast Discussion
National Weather Service Miami FL
342 AM EDT Mon Jul 6 2020

.Discussion...

Short term (Today - Tuesday night):

Models show a few changes for the prevailing synoptic scenario for
the short term, mainly the development of a low over the northern
Gulf of Mexico, along with an associated decaying boundary lingering
across the FL Panhandle. Meanwhile, broad but weakening high pressure
remains centered near the central Caribbean, keeping a generally
light SSW flow across much of SoFlo today. Continuing very weak
pressure gradients will again result in light background flow,
becoming calm at times.

As anticipated, deeper atmospheric moisture is making its way into
the area with 00Z MFL sounding PWATS reaching the 2 inch mark. And
as in the past few days, afternoon sea breezes will become the focal
points for convection-genesis, along with subsequent outflow
boundary collisions, which can extend the convective activity well
into the evening hours. Models continue to depict POPs and WX
coverage well below the radar trends of the last 72 hours, and with
the described synoptic scenario, these parameters will be kept in
the 60-70 percent range for this afternoon, favoring interior and
eastern areas. Main concerns remain with the strongest storms, which
may bring localized heavy rainfall and flooding as weak to calm
winds persist. Also, frequent lightning strikes, gusty winds, small
hail and even funnel clouds. Similar scenario for Tuesday, but with
slightly more favorable thermodynamics for a little better
thunderstorm coverage given the deep moisture remains in place.

Afternoon temperatures will continue to be above normal in the lower
to mid 90s across the area. Heat indices will continue to soar into
the triple digits up to 106.

Long Term (Wednesday - Monday morning):

Wednesday through Friday...

Medium-range model guidance continues to remain in good agreement
regarding the synoptic pattern, depicting western Atlantic sub-
tropical high pressure expanding westward across South Florida into
the Gulf of Mexico as a deepening low pressure system gradually
lifts northeastward across the southeastern CONUS and eventually
into the Mid-Atlantic states. The zonally elongated sub-tropical
high pressure across South Florida (surface and aloft) should
facilitate weak deep-layer flow, with a light/variable southerly
low-level component and light westerly mid-level steering flow.

Abundant sub-tropical lower tropospheric moisture will remain in
place across South Florida (PWs remaining near 2.0 inches), allowing
for the daily development of afternoon sea-breeze driven convection,
generally initiating across inland South Florida and
advecting/propagating laterally towards the Atlantic coast and
Lake Okeechobee region along fairly progressive outflow
boundaries. The primary concern with any convection that develops
throughout the period will be localized heavy rainfall and urban
street flooding due to potentially slow storm motions and high
rainfall rates. Backbuilding convection along persistent mesoscale
convergence/ascent zones will ultimately be the focus for the
heavy rainfall and localized urban street flooding threat.
Seasonably modest mid-level lapse rates coinciding with some dry
air in the mid-levels could facilitate locally efficient
thunderstorm outflow, allowing for slightly progressive convection
-- potentially reducing a more substantial flooding risk while
introducing a risk of locally strong downbursts. Maximum
temperatures and heat indices will be slightly above average each
afternoon due to the westward expanding high pressure and rich
boundary-layer moisture.

This Weekend into early next week...

As the aforementioned low pressure system continues lifting
northeastward into the Mid-Atlantic states, present indications are
that strengthening/amplifying cyclonic mid/upper-level flow will
become established across the eastern CONUS. This evolution of the
large-scale pattern could lead to light southwesterly low/mid-
level flow across South Florida and a poleward moisture flux
across the area (PWs exceeding 2.0 inches). Mid-level lapse rates
appear to trend towards moist-adiabatic which would further
increase the risk of locally heavy rainfall and isolated flooding
along persistent mesoscale convergence boundaries that arise. With
deep southwesterly steering flow, the highest rain and
thunderstorm chances should be across the northern and eastern
portions of South Florida. Above average heat indices should
persist each afternoon throughout the extended period with rich
boundary-layer moisture and prevailing southerly/southwesterly
low-level flow in place.

&&

.Marine...

Benign boating conditions continue through the forecast period for
all South Florida coastal waters. Only exception will be with any
thunderstorm that may form, which will bring brief periods of rough
seas and gusty winds.

&&

.Aviation...

VFR should prevail through the late morning hours.
Some small storms remain lingering over the offshore waters west of
APF, but should remain away from the terminal through the morning
hours. Light to calm winds continue until 16Z, then become mainly SW
at 8-10kt in the afternoon. There may be brief reductions in CIG/VIS
in heavy rain after 18Z, with better chances over the Atlantic
terminals. PROB30 groups remain in the forecast for all eastern
TAF sites.

&&

.Preliminary Point Temps/PoPs...
West Palm Beach  91  77  92  78 /  70  50  50  20
Fort Lauderdale  90  79  90  81 /  60  40  50  20
Miami            92  79  92  80 /  60  30  50  20
Naples           92  77  93  78 /  50  20  30  20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.

&&

Marine...17/AR
Aviation...17/AR
Short Term...17/AR
Long Term...18/Weinman
Hazardous weather outlook, Jul 6, 3:59 AM EDT, 4 hours 22 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
359 AM EDT Mon Jul 6 2020

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
062000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
359 AM EDT Mon Jul 6 2020

...Strong to Severe Thunderstorms Possible This Afternoon/Evening...
...Heat Index Values Up To 105 This Afternoon...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered thunderstorms will affect mainly eastern interior
and east coast metro areas this afternoon and early evening. The
main threats are lightning, gusty winds, small hail, and locally
heavy rainfall.

Waterspouts: Waterspouts are possible this morning with any shower
that forms in the coastal waters, including Lake Okeechobee.

Wind: Thunderstorm wind gusts of 50 mph or greater are possible with
the stronger storms this afternoon and evening.

Hail: Strongest storms will be capable of producing small hail this afternoon
and evening.

Heavy Rainfall: Heavy rainfall is possible in the strongest thunderstorm
activity. Some localized flooding, especially in urban and poor drainage
areas will be possible.

Temperatures: Heat index values up to 105 this afternoon possible over
portions of South Florida.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

Scattered thunderstorms are forecast to affect portions of South
Florida each and every afternoon and evening through the period.
Strong wind gusts, frequent lightning, hail, and torrential rainfall
could accompany this activity. Best chances remain over interior and
east coast areas.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 6, 7:21 AM EDT, 1 hour before
Special Weather Statement
National Weather Service Miami FL
721 AM EDT Mon Jul 6 2020

FLZ069-070-061200-
Coastal Collier County FL-Inland Collier County FL-
721 AM EDT Mon Jul 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
800 AM EDT...

* At 721 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Naples Manor, or near Naples,
  moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Naples Park, Belle
  Meade, Marco Island Airport, Naples Manor, Golden Gate, East
  Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
  North Naples, Pelican Bay, Lely, Rookery Bay Aquatic Preserve,
  Intersection I-75 And Everglades Blvd, Goodland, Key Marco and
  Fiddlers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2620 8185 2626 8183 2630 8170 2620 8150
      2590 8165 2586 8173 2599 8184
TIME...MOT...LOC 1121Z 216DEG 14KT 2605 8176

KELLY
Special weather statement, Jul 6, 8:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
821 AM EDT Mon Jul 6 2020

FLZ069-070-075-061300-
Coastal Collier County FL-Inland Collier County FL-
Mainland Monroe FL-
821 AM EDT Mon Jul 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
900 AM EDT...

* At 821 AM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Royal Palm Hammock, or 9 miles
  northwest of Everglades City, moving northeast at 15 mph.

* Winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Marco Island, Chokoloskee, Everglades City, Golden Gate Estates,
  Plantation Island, Carnestown, Copeland, Royal Palm Hammock, Big
  Cypress National Preserve, South Blocks Golde, Fakahatchee Strand
  State Preserve, Picayune Strand State Forest, Port Of The Island,
  Intersection I-75 And Everglades Blvd, Jerome and Deep Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2617 8158 2604 8119 2577 8128 2595 8168
TIME...MOT...LOC 1221Z 216DEG 14KT 2595 8151

KELLY

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 10:37 PM EDTSpecial Weather StatementMFLCollier38 min
Jul 5, 11:10 PM EDTSpecial Weather StatementMFLCollier50 min
Jul 6, 7:21 AM EDTSpecial Weather StatementMFLCollier39 min
Jul 6, 11:19 AM EDTSpecial Weather StatementMFLCollier41 min
Jul 6, 11:20 AM EDTSpecial Weather StatementMFLBroward40 min
Jul 6, 11:56 AM EDTSpecial Weather StatementMFLBroward49 min
Jul 6, 12:38 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Jul 6, 12:42 PM EDTSpecial Weather StatementMFLBroward48 min
Jul 6, 12:43 PM EDTSpecial Weather StatementMFLMonroe47 min
Jul 6, 12:52 PM EDTSpecial Weather StatementMFLGlades38 min
Jul 6, 12:57 PM EDTSpecial Weather StatementMFLPalm Beach48 min
Jul 6, 1:03 PM EDTSpecial Marine WarningMFL57 min
Jul 6, 1:24 PM EDTSpecial Weather StatementMFLGlades51 min
Jul 6, 1:43 PM EDTSpecial Weather StatementMFLPalm Beach47 min
Jul 6, 1:57 PM EDTSpecial Marine WarningMFL63 min
Jul 6, 2:16 PM EDTSpecial Weather StatementMFLGlades44 min
Jul 6, 2:30 PM EDTSpecial Weather StatementMFLPalm Beach45 min
Jul 6, 2:59 PM EDTSpecial Weather StatementMFLGlades46 min
Jul 6, 3:12 PM EDTSpecial Weather StatementMFLBroward48 min

Nearby

Special Weather Statements in Florida, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.